Alert archive / California / Wind Advisories in 2017
Wind Advisory 37, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 4, 2017, 3:27 AM PST. It took effect at Dec 4, 2017, 8:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2017, 3:27 AM PST (11:27 UTC)
- In effect from
- Dec 4, 2017, 8:00 AM PST
- Expired
- Dec 5, 2017, 8:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
490 WWUS76 KSTO 041127 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 327 AM PST Mon Dec 4 2017 ...Freezing temperatures possible this week... .A cold dry airmass filtering over the region will result in the possibility of freezing morning temperatures in the valley early this week. ...Gusty winds into Tuesday morning... .Gusty north winds in the Central Valley today becoming easterly in the northern Sierra tonight. Gusts to around 40 mph possible in the Sacramento Valley with gusts of 50 mph or greater possible over the crest of the northern Sierra tonight. CAZ019-064-050000- /O.CAN.KSTO.FZ.A.0002.171206T1100Z-171206T1700Z/ /O.UPG.KSTO.FZ.A.0001.171205T1100Z-171205T1700Z/ /O.NEW.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Stockton, Modesto, and Lakeport 327 AM PST Mon Dec 4 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... ...FREEZE WATCH IS CANCELLED... The National Weather Service in Sacramento has issued a Freeze Warning, which is in effect from 2 AM to 8 AM PST Tuesday. The Freeze Watch has been cancelled. The Freeze Watch is no longer in effect. * TEMPERATURE...Coldest lows ranging from 28 to 32 degrees. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>018-050000- /O.CAN.KSTO.FZ.A.0002.171206T1100Z-171206T1700Z/ /O.NEW.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ /O.NEW.KSTO.WI.Y.0037.171204T1600Z-171205T0200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 327 AM PST Mon Dec 4 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... ...FREEZE WATCH IS CANCELLED... The National Weather Service in Sacramento has issued a Freeze Warning, which is in effect from 2 AM to 8 AM PST Tuesday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 8 AM this morning to 6 PM PST this evening. The Freeze Watch has been cancelled. * TIMING...Gusty north winds today and freezing temperatures late tonight into early Tuesday. * WINDS...North 15 to 25 mph with gusts around 40 mph. * Temperature...Coldest lows ranging from 28 to 32. * IMPACTS...Gusty winds can lead to difficult driving conditions for small cars and high profile vehicles. Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-050000- /O.NEW.KSTO.WI.Y.0037.171204T1600Z-171205T0200Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 327 AM PST Mon Dec 4 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 8 AM this morning to 6 PM PST this evening. * TIMING...Gusty north winds today. * WINDS...North 15 to 25 mph with gusts around 40 mph. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-050000- /O.NEW.KSTO.WI.Y.0037.171205T0200Z-171205T1600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 327 AM PST Mon Dec 4 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST TUESDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 6 PM this evening to 8 AM PST Tuesday. * TIMING...Tonight into Tuesday morning. * WINDS...Easterly 20 to 40 mph with gust of 50 to 60 mph, especially through the passes and along ridgetops. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
818 WWUS76 KSTO 042211 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 211 PM PST Mon Dec 4 2017 ...Freezing temperatures possible this week... .A cold dry airmass filtering over the region will result in the possibility of freezing morning temperatures in the valley early this week. ...Gusty winds into Tuesday morning... .Gusty north winds in the Central Valley today becoming easterly in the northern Sierra tonight. Gusts to around 45 mph possible in the Sacramento Valley through early evening with gusts of 50 mph or greater possible over the crest of the northern Sierra tonight. CAZ016>018-051200- /O.CON.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ /O.CON.KSTO.WI.Y.0037.000000T0000Z-171205T0200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 211 PM PST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... * TIMING...Gusty north winds today and freezing temperatures late tonight into early Tuesday. * WINDS...North 15 to 25 mph with gusts around 40 mph. * Temperature...Coldest lows ranging from 28 to 32. * IMPACTS...Gusty winds can lead to difficult driving conditions for small cars and high profile vehicles. Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ019-064-051200- /O.CON.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Stockton, Modesto, and Lakeport 211 PM PST Mon Dec 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... * TEMPERATURE...Coldest lows ranging from 28 to 32 degrees. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-050200- /O.CON.KSTO.WI.Y.0037.000000T0000Z-171205T0200Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 211 PM PST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...Gusty north winds today. * WINDS...North 15 to 25 mph with gusts around 40 mph. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-051200- /O.CON.KSTO.WI.Y.0037.171205T0200Z-171205T1600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 211 PM PST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST TUESDAY... * TIMING...Tonight into Tuesday morning. * WINDS...Easterly 20 to 40 mph with gust of 50 to 60 mph, especially through the passes and along ridgetops. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
806 WWUS76 KSTO 050202 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 602 PM PST Mon Dec 4 2017 ...Freezing temperatures possible this week... .A cold dry airmass over the region will result in the possibility of freezing morning temperatures in the valley early this week. ...Gusty winds into Tuesday morning... .Gusty easterly winds in the northern Sierra tonight. Gusts to 50 mph or greater possible over the crest of the northern Sierra tonight. CAZ016-050315- /O.CAN.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ /O.EXP.KSTO.WI.Y.0037.000000T0000Z-171205T0200Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 602 PM PST Mon Dec 4 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the Freeze Warning. Enough wind tonight is expected to keep temperatures from falling below the mid 30s...therefore the freeze warning has been cancelled. Winds have decrease below advisory levels therefore the wind advisory will be allow to expire. Local gusty winds may occur over the far western side overnight. $$ CAZ017-018-051400- /O.EXP.KSTO.WI.Y.0037.000000T0000Z-171205T0200Z/ /O.CON.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 602 PM PST Mon Dec 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... * Temperature...Coldest lows ranging from 28 to 32. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-050315- /O.EXP.KSTO.WI.Y.0037.000000T0000Z-171205T0200Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 602 PM PST Mon Dec 4 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have decrease below advisory levels therefore the wind advisory will be allow to expire. $$ CAZ019-064-051400- /O.CON.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Stockton, Modesto, and Lakeport 602 PM PST Mon Dec 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... * TEMPERATURE...Coldest lows ranging from 28 to 32 degrees. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-051400- /O.CON.KSTO.WI.Y.0037.000000T0000Z-171205T1600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 602 PM PST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... * TIMING...Tonight into Tuesday morning. * WINDS...Easterly 20 to 40 mph with gust of 50 to 60 mph, especially through the passes and along ridgetops. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
240 WWUS76 KSTO 050206 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 606 PM PST Mon Dec 4 2017 ...Freezing temperatures possible this week... .A cold dry airmass over the region will result in the possibility of freezing morning temperatures in the valley early this week. ...Gusty winds into Tuesday morning... .Gusty easterly winds in the northern Sierra tonight. Gusts to 50 mph or greater possible over the crest of the northern Sierra tonight. CAZ017>019-064-051015- /O.CON.KSTO.FZ.W.0001.171205T1000Z-171205T1600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, and Lakeport 606 PM PST Mon Dec 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY... * TEMPERATURE...Coldest lows ranging from 28 to 32 degrees. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-051015- /O.CON.KSTO.WI.Y.0037.000000T0000Z-171205T1600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 606 PM PST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... * TIMING...Tonight into Tuesday morning. * WINDS...Easterly 20 to 40 mph with gust of 50 to 60 mph, especially through the passes and along ridgetops. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
033 WWUS76 KSTO 051130 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PST Tue Dec 5 2017 CAZ017>019-064-051230- /O.CAN.KSTO.FZ.W.0001.000000T0000Z-171205T1600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, and Lakeport 330 AM PST Tue Dec 5 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the Freeze Warning. North winds are keeping temperatures in the mid 30s to mid 40s. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-051600- /O.CON.KSTO.WI.Y.0037.000000T0000Z-171205T1600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 330 AM PST Tue Dec 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TIMING...Through early this morning. * WINDS...Easterly 20 to 40 mph with gust of 50 to 60 mph or higher, especially through the passes and along ridgetops. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:30 PM PST, 4 hours 57 minutes earlier.
Area forecast discussion, Dec 3, 10:30 PM PST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1030 PM PST Sun Dec 3 2017 .Synopsis... Dry weather Monday through the week with breezy north winds Monday and cold morning lows. && .Discussion... Update: Short wave just off the N coast at press time will be working Swd on the backside (W side) of the interior West trof tonight and Mon resulting in tight Nly pressure gradients and gusty Nly winds. Current MFR-SAC gradient is about 8 mbs and forecast to increase to about 11-12 mbs Mon morning. NAM 925 mbs increase to over 40 kts in the Napa/Solano Co area Mon morning and it looks as if the strongest winds in our CWA will be in Srn Lake, Wrn Colusa, Wrn Yolo and Solano counties. These winds will be shifting west of our CWA and offshore during the day. Surface high pressure building in behind the trof axis will also cause strong Ely gradients and katabatic winds over the Sierra Mon night into Tue morning as well. First widespread freezing overnite min temps possible as well in the Valley as winds subside Tue/Wed. JHM Cold front has moved east of the area and drier air is moving into the region. Behind the front tonight into Monday the surface gradient will increase and produce breezy to locally windy conditions in the valley for Monday. The strongest winds are expected over the west side of the valley and over Southern Lake County where some gusts could be up 35 mph in the valley and up to 40 mph over Southern Lake County. Stronger northeast to east winds will develop over the western slopes Monday night into Tuesday where some of the favored windy locations could see gusts around 50 mph. Cold air advecting into the region behind the front will lead to colder nighttime temperatures this week. The coldest mornings look like they will be on Tuesday and Wednesday where some locations in the valley could drop to around freezing or below. Initially have issued the watch for the Northern San Joaquin Valley and Southern Lake County since it looks like there might be enough wind Monday night within the Sacramento Valley to prevent any widespread freezing temperatures. Tuesday night into Wednesday the winds will be lighter in the Sacramento Valley so have expanded the Freeze Watch further northward during that time period. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) High pressure continues to dominate through at least the weekend bringing dry, mild weather to interior NorCal. Above normal daytime temperatures expected for early December as the upper level ridge continues to amplify. Overnight temperatures will be a few degrees below normal through Friday due to clear skies & light winds allowing strong radiational cooling. HEC && .AVIATION... VFR conditions at all TAF sites. Could see MVFR/IFR conditions over the Sierra through 20z due to lingering precipitation. North winds generally less than 10 kts today. Winds increasing after 6z Monday in Sacramento valley with gusts 20-25 kts possible north of Sacramento. HEC && .STO WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Monday night through Tuesday morning for Clear Lake/Southern Lake County-Northern San Joaquin Valley- Southern Sacramento Valley. Freeze Watch from late Tuesday night through Wednesday morning for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:27 AM PST | Freeze Warning | STO | 24 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.